Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 417, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2017, 10:42 PM CDT for Osage County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 10:42 PM CDT (03:42 UTC)
- Expired
- Aug 5, 2017, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 7:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
553
WUUS54 KTSA 060342
SVRTSA
OKC113-060415-
/O.NEW.KTSA.SV.W.0417.170806T0342Z-170806T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1042 PM CDT SAT AUG 5 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 1115 PM CDT
* At 1042 PM CDT, a severe thunderstorm was located 8 miles west of
Pawhuska, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Pawhuska... Barnsdall...
Wynona... Osage Hills State Park...
Okesa... Pershing...
Nelagoney... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3656 9662 3677 9658 3684 9611 3650 9611
TIME...MOT...LOC 0342Z 270DEG 29KT 3664 9648
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
901
WWUS54 KTSA 060401
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1101 PM CDT SAT AUG 5 2017
OKC113-060415-
/O.CON.KTSA.SV.W.0417.000000T0000Z-170806T0415Z/
Osage OK-
1101 PM CDT SAT AUG 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL OSAGE COUNTY...
At 1101 PM CDT, a severe thunderstorm was located 3 miles southeast
of Pawhuska, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Barnsdall...
Wynona... Osage Hills State Park...
Okesa... Pershing...
Nelagoney... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3654 9645 3670 9645 3678 9611 3650 9611
TIME...MOT...LOC 0401Z 270DEG 29KT 3664 9629
HAIL...1.00IN
WIND...60MPH
$$521
WWUS54 KTSA 060411
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1111 PM CDT SAT AUG 5 2017
OKC113-060421-
/O.EXP.KTSA.SV.W.0417.000000T0000Z-170806T0415Z/
Osage OK-
1111 PM CDT SAT AUG 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY WILL
EXPIRE AT 1115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3654 9645 3670 9645 3678 9611 3650 9611
TIME...MOT...LOC 0411Z 270DEG 29KT 3664 9619
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:25 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 5, 8:25 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
825 PM CDT Sat Aug 5 2017
...UPDATE...
.DISCUSSION...
A complex of thunderstorms that developed east of the surface low
this afternoon in south-central Kansas has finally begun to make
some eastward propagation this evening along a quasi-stationary
boundary. Current hi-res models have this complex merging and
increasing in coverage as 850mb low-level jet picks up overnight.
The complex is progged to follow the boundary and instability
gradient, dropping southeast with time with severe t-storm threat
transitioning over to heavy rain and flash flood threat later
tonight. Current Flash Flood Watch area still looks good, but
will have to continue to monitor trends to see if it will need to
be expanded eastward into Arkansas. Boundary has appeared to
shifted a bit northward as of early this evening but with a line
of convection north of the area in northeast Kansas and extending
down through Missouri, the boundary is not expected to make much
more northward progress.
Forecast update this evening will focus on trending hourly pops as
convection moves in with slight adjustments for all other
forecast grids.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 70 83 / 90 70 40 20
FSM 72 84 73 84 / 50 90 60 60
MLC 76 87 73 83 / 50 70 60 70
BVO 71 84 67 82 / 90 70 30 20
FYV 71 79 68 80 / 70 90 60 30
BYV 67 78 67 80 / 60 90 50 20
MKO 74 84 71 83 / 80 80 60 40
MIO 68 81 67 81 / 90 90 40 20
F10 74 87 71 83 / 80 70 60 40
HHW 75 88 74 84 / 20 60 60 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
060>063-067-068.
OK...Severe Thunderstorm Watch through 2AM Sunday for OKZ054>057-
059>062-064-067.
AR...None.
&&
SHORT TERM...11Hazardous weather outlook, Aug 5, 7:23 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 723 PM CDT Sat Aug 5 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 723 PM CDT Sat Aug 5 2017 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA FROM 7PM TONIGHT THROUGH 2AM SUNDAY... ...HEAVY RAIN LIKELY OVERNIGHT ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT FROM 10PM TONIGHT THROUGH 1PM SUNDAY AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...This evening. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...This evening into the overnight hours. DISCUSSION... Scattered showers and thunderstorms have begun to develop east of a surface low currently positioned over southwest Kansas. A nearly stationary boundary extending eastwards from this low across south-central Kansas, northeast Oklahoma, and northwest Arkansas will see additional development as the evening wears on, especially over southeast Kansas and northern Oklahoma. Limited severe threat will primarily be focused near the surface low in south-central Kansas and north-central Oklahoma, but a few strong to severe storms could push their way into northeast Oklahoma later tonight. Main threats would be damaging winds, hail, heavy rain, and lightning. Heavy rain threat will continue to increase this evening and into the overnight hours as storms work their way southeastward. Rainfall amounts of 1 to 3 inches will be common, with locally higher amounts possible. This will create the potential for flash flooding concerns, thus a Flash Flood Watch has been issued for portions of northeast Oklahoma and could be extended into northwest Arkansas depending on overall storm trends. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms with the threat for heavy rainfall will continue Sunday as a slow moving frontal boundary stalls over far southeast Oklahoma into Monday. Widespread rainfall amounts of 2 to 4 inches are likely through Sunday night with locally higher amounts possible. Flash flooding concerns will continue into Sunday...thus, a flash flood watch has been issued for parts of the area through Sunday afternoon. An unsettled weather pattern will persist for the remainder of the work week with chances for showers and thunderstorms possible each day. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 5, 8:24 PM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 824 PM CDT SAT AUG 5 2017 OKZ054-060200- Osage OK- 824 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE COUNTY UNTIL 900 PM CDT... At 823 PM CDT, a strong thunderstorm was located 4 miles northeast of Foraker, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Elgin... Grainola... Foraker... Bigheart... Pearsonia... A severe thunderstorm watch remains in effect until 200 AM CDT for northeastern Oklahoma. LAT...LON 3700 9615 3673 9619 3684 9666 3700 9665 TIME...MOT...LOC 0123Z 279DEG 16KT 3694 9653 Lacy
Special weather statement, Aug 5, 8:52 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Tulsa OK 852 PM CDT SAT AUG 5 2017 OKZ054-060230- Osage OK- 852 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 930 PM CDT... At 851 PM CDT, a strong thunderstorm was located 4 miles east of Foraker, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. The Oklahoma Mesonet station at Foraker reported a 50 mph gust at 845 pm. Locations in or near the path include... Elgin... Foraker... Bigheart... Pearsonia... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 200 AM CDT for northeastern Oklahoma. LAT...LON 3700 9615 3667 9620 3678 9661 3700 9659 TIME...MOT...LOC 0151Z 288DEG 13KT 3688 9649 Lacy
Special weather statement, Aug 5, 9:07 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
907 PM CDT SAT AUG 5 2017
OKZ054-060315-
Osage OK-
907 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1015 PM CDT...
At 907 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Chilocco to 2 miles southeast of
Newkirk to 3 miles northwest of Ponca City. Movement was east at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Grainola...
Foraker... Southern Kaw Lake...
Webb City... Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9648 3671 9652 3649 9671 3656 9676
3656 9680 3652 9684 3655 9693 3657 9689
3660 9692 3658 9698 3659 9706 3660 9704
3669 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0207Z 287DEG 25KT 3697 9702 3685 9703 3673 9714
LacyLocal storm report, Aug 5, 10:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT SAT AUG 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 4 S SHIDLER 36.72N 96.66W
08/05/2017 M76 MPH OSAGE OK TRAINED SPOTTER
&&
PMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| Aug 5, 8:24 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Aug 5, 8:52 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 5, 9:07 PM CDT | Special Weather Statement | TSA | Kay | 68 min |
| Aug 5, 9:20 PM CDT | Areal Flood Advisory | TSA | Osage | 5 hr |
| Aug 5, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Aug 5, 11:00 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Aug 5, 11:13 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Aug 5, 11:48 PM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| Aug 5, 11:52 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 5, 11:59 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Aug 6, 12:18 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Rogers | 27 min |
| Aug 6, 12:40 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 4 hr |
| Aug 6, 12:44 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 61 min |
| Aug 6, 12:57 AM CDT | Areal Flood Advisory | TSA | Osage, Tulsa, Washington | 4 hr |
| Aug 6, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more | 67 min |
| Aug 6, 1:25 AM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 35 min |
| Aug 6, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Tulsa, Wagoner | 46 min |
| Aug 6, 1:37 AM CDT | Tornado Warning | TSA | Nowata, Rogers | 23 min |
| Aug 6, 1:42 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 21 min |
| Aug 6, 1:43 AM CDT | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 32 min |
| Aug 6, 1:56 AM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 17 min |
| Aug 6, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more | 40 min |
| Aug 6, 2:21 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 6 hr |
| Aug 6, 2:45 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 45 min |
| Aug 6, 2:53 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| Aug 6, 3:21 AM CDT | Areal Flood Warning | TSA | Nowata, Osage, Washington | 6 hr |
| Aug 6, 3:24 AM CDT | Special Weather Statement | TSA | Sequoyah | 66 min |
| Aug 6, 3:45 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh | 60 min |
| Aug 6, 4:50 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 40 min |
| Aug 6, 5:03 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 2 more | 3 hr |
| Aug 6, 5:27 AM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Aug 6, 8:14 AM CDT | Areal Flood Warning | TSA | Creek, Tulsa | 24 hr |
| Aug 6, 8:25 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 6, 8:32 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Aug 6, 8:46 AM CDT | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.